MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0003R FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE 02.12.0003R FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R; KNEE FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0003R
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director: 5 years after primary cemented tkr a revision is required due to probable loosening.The orientation of the components cannot be precisely determined due to the one projection and the short xray, but it seems unusual, although we cannot determine the reasons that led to this situation and its possible relationship with the arthroplasty failure.With the information at hand, a definite conclusion about the reasons that led to reoperation cannot be drawn.Batch review performed on 05 february 2019 lot 135168: (b)(4) items manufactured and released on 12 november 2013.Expiration date: 2018-09-30.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed, 4 years and 8 months after primary surgery, due to loosening of the femoral component.

Brand Name
GMK-SPHERE 02.12.0003R FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8319903
Report Number3005180920-2019-00041
Device Sequence Number2357483
Product Code JWH
UDI-Device Identifier07630030825828
UDI-Public07630030825828
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number02.12.0003R
Device Lot Number135168
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight85